MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 436013B
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having c4 corpectomy for cervical cord compression from disc herniation.It was reported that the cage was placed on the inserter.When surgeon was ready to implant, expansion trial was tested along with temp lock feature.This appeared to work.However, the surgeon was unable to temporarily lock the expansion.Surgeon and the nurse then attempted several times to reassemble on the inserter to troubleshoot with no success.Surgeon then trialed the cage up from the 13b, the 13mm c cage which did function appropriately, but he was unable to use as its collapsed height was too large for the corpectomy defect.Surgery then proceeded with an alternate cage to complete the procedure.  there was no patient symptom reported.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
H3: product analysis :part # 436013b, lot # ca22f056 visual and optical inspection of the centerpiece expander did not reveal any damages that would hinder the implant from expanding and collapsing.Optical inspection revealed a few of the gears/teeth has been damaged and deformed.Functional inspection with a sample 13mm inserter confirmed the implant was able to connect and engage, expand and close without any grinding or restrictions.The implant cage set screw when tightened was able to maintain the cage expansion height.The cage set screw may have been locked down causing the teeth/gears to be stripped during use.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19447873
Report Number1030489-2024-00604
Device Sequence Number15595410
Product Code MQP
UDI-Device Identifier00643169663121
UDI-Public00643169663121
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number436013B
Device Catalogue Number436013B
Device Lot NumberCA22F056
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown